MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. WAVELINQ 4FR; ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE

CLEARSTREAM TECHNOLOGIES LTD. WAVELINQ 4FR; ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE
Model Number W04200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Obstruction/Occlusion (2422)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in an article in division of vascular surgery titled 'percutaneous arteriovenous fistula creation with the 4f wavelinq endoavf system, after post procedure there were forty three occurrences of occlusion or stenosis.The re-intervention was performed.However, the current status of the patients is unknown.
 
Additional Manufacturer Narrative
Todd berland, jason clement, nicholas inston, paul kreienberg and kenneth ouriel (2021).Percutaneous arteriovenous fistula creation with the 4f wavelinq endoavf system.Journal of vascular surgery, 75(3):1038-1046.E3.Doi: 10.1016/j.Jvs.2021.09.025 as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Device not returned.
 
Event or Problem Description
It was reported in an article in division of vascular surgery titled 'percutaneous arteriovenous fistula creation with the 4f wavelinq endoavf system', after post procedure there were forty three occurrences of occlusion or stenosis.The re-intervention was performed.However, the current status of the patients is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical sample was not returned for evaluation.No specific device failure modes were alleged.The result of the investigation is confirmed for the patient reports of adverse effects of stenosis post arteriovenous fistula creations.The definitive root cause for the reported patients adverse effects of stenosis after arteriovenous fistula creations could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for the wavelinq endoavf system was reviewed and contains the following information relevant to the reported event: indications: the wavelinq endoavf system is indicated for the creation of an arteriovenous fistula (avf) using concomitant ulnar artery and ulnar vein or concomitant radial artery and radial vein in patients with minimum artery and vein diameters of 2.0 mm at the fistula creation site who have chronic kidney disease and need hemodialysis.Cautions: 1.Only physicians trained and experienced in endovascular techniques, who have received appropriate training with the device, should use the device.Endovascular technique training and experience should include ultrasound vessel access in the arm, guidewire navigation, radiographic imaging, placement of vascular embolization devices (including embolization coils), and access hemostasis.Precautions: 8.Prior to the procedure, ensure that the access location, access vessels, and target avf location are of appropriate size to account for the devices during use.Oversizing the device to the access vessel may increase risk of vessel injury, which may result in stenosis and/or occlusion.Vessel injury may impact future dialysis access options and/or the ability to perform future endovascular procedures from the target access vessels.Users should consider the potential risk of distal arterial stenosis and/or occlusion on end stage renal disease patients when selecting vascular access sites for the procedure.9.Adjunctive procedures are expected to be required at the time of the index procedure to increase and direct blood flow into the avf target outflow vein to assist maturation.Care should be taken to proactively plan for any adjunctive procedures, such as embolization coil placement, when using the device.Warnings: 3.The wavelinq 4f endoavf system should not be used in patients who have known central venous stenosis or upper extremity venous occlusion on the same side as the planned avf creation.4.The wavelinq 4f endoavf system should not be used in patients who have a known allergy or reaction to any drugs/ fluids used in this procedure.5.The wavelinq 4f endoavf system should not be used in patients who have known adverse reactions to moderate sedation and/or anesthesia.7.Do not use the device to create an endoavf using arterial access via the radial or ulnar artery.The endoavf should only be created using brachial artery access.17.The puncture site should be closed and hemostasis should be achieved by manual compression per the instructions below.Use of closure devices with the wavelinq 4f endoavf system may be associated with an increased risk of access site complications.18.The wavelinq endoavf system has only been evaluated for the creation of an avf between the ulnar artery and concomitant ulnar vein and between the radial artery and concomitant radial vein in the clinical studies described below.Potential adverse events: the known potential risks related to the wavelinq 4f endoavf system and procedure, a standard avf, and endovascular procedures may include, but are not limited to: aborted or longer procedure; additional procedures; bleeding, hematoma or hemorrhage; bruising; burns; death; electrocution; embolism; failure to mature; fever; increased risk of congestive heart failure; infection; numbness, tingling, and/or coolness; occlusion/stenosis; problem due to sedation or anesthesia; pseudoaneurysm; sepsis; steal syndrome or ischemia; swelling, irritation, or pain; thrombosis; toxic or allergic reaction; venous hypertension (arm swelling); vessel, nerve, or avf damage or rupture; wound problem.Todd berland, jason clement, nicholas inston, paul kreienberg and kenneth ouriel (2021).Percutaneous arteriovenous fistula creation with the 4f wavelinq endoavf system.Journal of vascular surgery, 75(3):1038-1046.E3.Doi: 10.1016/j.Jvs.2021.09.025.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
WAVELINQ 4FR
Common Device Name
ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14573013
Report Number9616666-2022-00122
Device Sequence Number12290573
Product Code PQK
UDI-Device Identifier00801741182754
UDI-Public(01)00801741182754
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW04200
Device Catalogue NumberW04200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown